Louisiana, 2002Damaging Wind in Louisiana, June 24, 2002
June 24, 2002 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $720,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 24, 1:20 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 24, 1:20 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
220 PM CDT MON JUN 24 2002
UPPER LOW CONTINUES TO DRIFT AROUND OVER THE NORTH CENTRAL AREAS OF
LA. THE ETA AND AVN MODELS MOVE THE UPPER LOW MOVING SLOWLY NW TO
THE NE TX AREA BY 12Z WED. THIS WILL CREATE A FAIRLY GOOD CHANCE OF
RAIN FOR N LA AND SW AR BOTH TUE AND WED. VERY LITTLE CAP IS
EXPECTED OVER FORECAST AREA TUE AND WED...SO AFTERNOON HEATING
SHOULD BE ENOUGH TO TRIGGER SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS EACH DAY. PRECIP MAY LINGER INTO THU...AND POSSIBLY
FRIDAY...AS THE WEAK UPPER LOW ELONGATES INTO A NORTH/SOUTH TROF
OVER EAST TX. TEMPERATURES SHOULD BE PERSISTENT WITH LOWS IN THE
UPPER 60S TO LOWER 70S AND HIGHS IN THE MID 80S TO NEAR 90.
LATER...ON THE WEEKEND...HIGHS WILL REACH BACK INTO THE 90S AS THE
PRECIP DECREASING IN COVERAGE.
03
SHV 68/85/69/86 3535
MLU 68/85/68/85 3434
TXK 68/86/69/84 2424
TYR 69/86/69/86 2425
LFK 69/87/68/86 3525
.SHV...NONE.
In the hours before
Special weather statement, Jun 24, 9:30 AM CST, 5 hours 30 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241630-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT MON JUN 24 2002
AN UPPER LEVEL LOW PRESSURE AREA OVER NORTH CENTRAL LOUISIANA...WILL
DRIFT SLOWLY NORTHWEST TO THE AREA OVER NORTHEAST TEXAS...BY TUESDAY
AFTERNOON AND NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS...WILL FORM
DURING THE AFTERNOON AND EVENING HOURS TODAY...AND DISSIPATE LATE
TONIGHT. ALTHOUGH SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
THIS AFTERNOON AND EVENING...THEY ARE NOT EXPECTED TO BECOME
SEVERE. HOWEVER...BRIEF GUSTY WINDS AND HEAVY DOWNPOURS...COULD
OCCUR.
ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN
NETWORKS...IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
Thunderstorm Wind, Union
- When
- June 24, 3:00 PM CST
- Where
- Union County, Farmerville Arpt
- Measured
- 79 kt (91 mph)
- Property damage
- $720,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.717, -92.333
Thunderstorm winds blew in two hanger doors. The wind then entered the hanger and blew out the walls. The roof then collapsed subsequently destroying two Cessna-150 airplanes residing in the hanger.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 24 to 27, 20024 deaths · 5 events
- Flash Flooding in Minnesota, June 24 to 25, 2002$26 million · 10 events
- Lightning Strike in Missouri, June 24, 20021 death · 1 event
- Tornadoes in Minnesota, June 24, 20021 injured · $250,000 · F1 · 2 events
- Tornado and Hail in Minnesota, June 24, 2002$50,000 · F1 · 34 events
- Damaging Winds in South Dakota, June 24, 2002$500,000 · 69 kt wind · 2 events
- Hail and Damaging Wind in South Dakota, June 24, 2002$100,000 · 1 in hail · 2 events
- Wildfire in California, June 24, 2002$80,000 · 1 event
- Hail and Damaging Wind in Nebraska, June 24, 2002$53,000 · 4 in hail · 5 events
- Damaging Wind in Alabama, June 24, 2002$60,000 · 60 kt wind · 1 event
- Lightning Strike in New Jersey, June 24, 2002$50,000 · 1 event
- Hail and Damaging Wind in Louisiana, June 24, 2002$30,000 · 0.88 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5296609.